MAUDE Adverse Event Report: DEPUY MITEK LLC US RESTORE FULLFLUTE REAM 6.5MM *EA; CANNULATED SURGICAL DRILL

DEPUY MITEK LLC US RESTORE FULLFLUTE REAM 6.5MM *EA; CANNULATED SURGICAL DRILL
Model Number 219553
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Device was used for treatment, not diagnosis.Udi: (b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by sales representative via conventions and meetings that before an ant.Cruciate ligament decompression procedure the physician noticed that the size of the cruciate+ retroreamer bullet was too big and wouldn´t fit.Another device was used to complete the procedure.No patient consequences or surgical delay reported.After the procedure was finished the rep inspected his products and noticed that the following devices were dull: fully fluted reamer (6 mm, 6.5 mm, 7 mm, 7.5 mm, 8 mm, 8.5 mm, 9 mm, 9.5 mm, 10 mm, 10.5 mm, 11 mm, 11.5 mm, 12 mm).All devices are available to be returned for evaluation.This complaint is related to (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: additional information: b5: subsequent follow-up with the customer, additional information was received.The case was an acl, which involved the use of 3 reamers.I believe it was the 8, 8.5 and 9mm reamers.During the case, it was determined they were dull.After the case was over and the entire reamer caddy was retrieved to get all the reamers replaced as they have been in possession for a very long time, and probably all dull.It would be 13 reamers on 1 caddy.The cruciate + targeting system bullet, was being tested out, and determined by me, that the 4.8mm bullet wasn't working properly and we would not be able to use in a future case.When the exact pak came, all the reamers were taken out from the caddy, and also included the bullet, and sent them all back in 1 box.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary
=
> according to the information provided, it was reported that after an acl procedure the rep inspected his products and noticed that the following devices were dull: fully fluted reamer (6 mm, 6.5 mm, 7 mm, 7.5 mm, 8 mm, 8.5 mm, 9 mm, 9.5 mm, 10 mm, 10.5 mm, 11 mm, 11.5 mm, 12 mm).The complaint device was received and evaluated.Visual observations reveals the device was worn indicating it was heavily used.The distal part was dull to the touch and found with scratches.Also, the laser marks was completely faded too but in expected condition; besides, it is not still somewhat visible for correct insertion depth.Finally, foreign material was found inside the fully fluted, indicated that it was used.The complaint can be confirmed.The possible root cause for the laser lines and the physical damaged could be related as the reusable instrument is worn from repeated use and servicing, thus this failure can be attributed to normal field wear.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9910812
Report Number1221934-2020-01038
Device Sequence Number3296378
Product Code HTO
UDI-Device Identifier10886705006748
UDI-Public10886705006748
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219553
Device Catalogue Number219553
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer04/16/2020
04/28/2020
05/04/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/16/2020
04/29/2020
05/05/2020
Patient Sequence Number1